It is currently Thu Aug 17, 2017 11:08 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Mon Dec 15, 2014 11:22 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sat Dec 13, 2014 10:53 am
Posts: 10
Location: Tennessee
Has anyone else noticed that they don't yawn or stretch anymore now that they're on bupe? I only yawn when I've not taken my pill in time, but I never stretch. I have to imagine that this is causing some sort of damage to my body and mind. Yawning and stretching are most likely ways that the body and mind get a boost of oxygen. I wonder what happens when you don't ever get that boost that you're supposed to have? I know I'm a lot dumber than I used to be. I'm not clever or witty anymore. I stumble over my words and can't find the words I'm looking for. I bet it has something to do with the lack of yawning and stretching.


Top
 Profile  
 
PostPosted: Mon Dec 15, 2014 11:28 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
Yawning is a symptom of opioid withdrawal, so it makes sense that you do more of it when buprenorphine is wearing off. I don't agree with the idea that your oxygen levels are low though... if you put a 'pulse-ox' on your finger-- the device that they use in the hospital during sedation-- you would see that your oxygen level is always very close to 100%, even if you try very hard to hold your breath. That's just the way our bodies are built--- our lungs work very efficiently, even if we try our best to keep them from working, and our brains set off alarm bells if the oxygen level of the blood drops, even a tiny bit.

There may be some other benefit to stretching that I don't know about-- but the level of oxygen in the bloodstream is not one of them.


Top
 Profile  
 
PostPosted: Mon Dec 15, 2014 11:33 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
I suggest yoga! :)

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Our Sponsors
PostPosted: Tue Dec 16, 2014 1:28 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sat Dec 13, 2014 10:53 am
Posts: 10
Location: Tennessee
Thanks for the replies. That's good info about the oxygen, doctor (and if I weren't so lazy, I'm sure yoga would be great for me too, lol.) Apparently, no one really knows why people yawn, so all we can do is make guesses about it. But I do wonder why I never yawn or stretch while on buprenorphine, and is that causing some kind of damage? I suppose no one can really answer that. I assume everyone else is experiencing the same thing, but let me know if I'm the only one.


Top
 Profile  
 
PostPosted: Wed Dec 17, 2014 12:19 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jan 19, 2014 4:54 pm
Posts: 626
Location: Virginia
The lack of yawning and stretching is a new one on me. I've been taking sub for almost 15 months now, and I still stretch and yawn like I always did. When it's time to dose or I'm late taking my meds for some reason, I do yawn a little bit more, but nothing out of the ordinary. Sorry I couldn't provide you any insight into your issue. Hopefully someone will come along who has/does share your experience.


Top
 Profile  
 
PostPosted: Wed Dec 17, 2014 3:02 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2296
Location: Tennessee
I also have not experienced any lack of yawning or stretching & I'm going on three yrs with sub. I yawn and stretch just like I always have before ever using drugs. I probably don't yawn as much as when I was actively using but that's because I was sick & withdrawing all the time not because I started suboxone. I just wanted to put my experience in with u guys :) hope it helps a bit.

_________________
Jennifer


Top
 Profile  
 
PostPosted: Wed Dec 17, 2014 9:54 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sat Dec 13, 2014 10:53 am
Posts: 10
Location: Tennessee
Thanks for sharing. The reason I even thought of posting this is because a guy had made a comment about the lack of yawning and stretching on one of Dr. Junig's YouTube videos. I just assumed everyone was like me and him, but apparently that's not the case. That's weird. Wonder what's wrong with us?


Top
 Profile  
 
PostPosted: Tue Dec 23, 2014 8:34 am 
Offline
Average Poster
Average Poster

Joined: Sat Nov 10, 2012 3:12 am
Posts: 6
I find that while I'm in withdrawals I yawn and stretch constantly, regardless of the situation/circumstances. Even if I'm at work or something, I end up yawning no less than a few times every five minutes, usually. I think yawning is a pretty common side effect of op withdrawal. As is stretching and restlessness.
Maybe you're just not used to the lack of daily withdrawal. Unlike most opes Suboxone lasts a really long time and unless you stop taking it, chances are you won't end up waking/ending up in some state of withdrawal at some point throughout the day.

I hardly ever yawn or stretch while on subs, but I hardly yawn/stretch anyway in general. Personally, after so many years being addicted, the things I do that stem from some aspect of the addiction as opposed to the things I do naturally have blurred through the years and I can't always differentiate them with certainty. I may not yawn often, but I still take deep breaths normally/at normal intervals. I wouldn't worry about it, but you could always consciously try increasing your air-flow for periods of time (Eg breathing exercises?) and seeing if that makes any type of difference.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group